MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rod snapped in half when used with a french bender.Per email conversation all fragments were removed and surgery completed successfully with different rod.No adverse consequences to the patient were reported.This is complaint is reportable as malfunction due to potential of fragment remaining.
 
Event or Problem Description
It was reported that the rod snapped in half when used with a french bender.Per email conversation all fragments were removed and surgery completed successfully with different rod.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via correspondence with the rep.The rod was returned in 3 pieces.The smaller two sections were fractured from each other.The longer segment was cut away from the rest of the rod.The rod fractured at the laser marking.The laser marking was shown to have voids on it.Capa was opened to investigate rod fractures and add updates to the manufacturing process to reduce the amount rod fractures.The major contributing root cause related to the issue are the voids that are created in the part during the laser marking process.Manufacturing process updated to no longer create voids.Conclusion: the root cause of the reported event is voids created during the laser marking process.

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7987122
Report Number3005525032-2018-00068
Device Sequence Number13873516
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public04546540608642
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48232601
Device Lot NumberHVP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1